MAUDE Adverse Event Report: SAGE PRODUCTS LLC TOC SOS W/PROX-MM 100; SUCTION ORAL SWAB

SAGE PRODUCTS LLC TOC SOS W/PROX-MM 100; SUCTION ORAL SWAB
Catalog Number 6513
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Reporter discarded the involved device but did provide a photograph and lot information for review.Production history records for the reported lot were reviewed.All in process quality checks indicated passing results.A labeling review of the finished good was performed.The instructions for use state, use a bite block when performing oral care on patients with altered levels of consciousness or those who cannot comprehend commands.Ensure foam is intact after use.If not, remove any particles from oral cavity.The review of the label is adequate for the intended use of the device and did not contribute to the reported failure.Without the returned product or further information, a definitive root cause could not be determined.
 
Event or Problem Description
Report received of a swab disengagement while using sage toothette oral care suction swab device.Reporter stated on (b)(6) 2021 a nurse was performing oral care on an intubated and sedated patient when the plastic straw of the suction swab broke into two pieces.The nurse was able to remove the swab head with attached piece of plastic from the patients mouth without incident.Although, the reporter stated the patient did not bite down on the straw of the suction swab; a bite block was not in use during oral care.Lot information and a photograph were provided.Though requested, no additional information was available.

Brand Name
TOC SOS W/PROX-MM 100
Common Device Name
SUCTION ORAL SWAB
Manufacturer (Section D)
SAGE PRODUCTS LLC
3909 three oaks road
cary IL 60013
MDR Report Key11440028
Report Number0001419181-2021-00004
Device Sequence Number14472158
Product Code JOL
UDI-Device Identifier50618029800645
UDI-Public50618029800645
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 03/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/20/2022
Device Catalogue Number6513
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/10/2021
Initial Report FDA Received Date03/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58